Oct 30, 2012
Hi Doctor,I stumbled on your site through searches and i have been reading some of Qs&As and i am comforted, you are doing an excellent job. I live in England and my ex who is the father of my grown up children has HIV and now has AIDS. He communicates regularly with his children and at the moment he says he is very ill and weight has moved from 70kgs to 34kgs, this man is over 6foot tall so he is really unwell. I was thinking of supporting the children for they are hurting, so i suggested we send him medication but after reading on the internet i understand the medications have side effects and a physician has to prescribe for him. I am not sure whether i should just buy ATripla on internet or just send him money for food. I do not know what to do. He lives in Zimbabwe in the rural areas where there are no amenities at all. Am i alright to buy medication here in England and post it, are there supplements that you can recommend as well for i understand they are quite helpful....
Response from Dr. Young
Hello and sorry to hear about your ex.
Before sending him medications, there are a lot of medical issues that need to be sorted out.
First, it's important for him to try to establish care with a local HIV provider- even if he's in rural Africa, I'm pretty sure that there are providers nearby. It's important to see which of many issues (including tuberculosis or other infections) could be contributing to weight loss.
It seems from your note that he has not yet started on HIV medications, and finding out what the local resources are would be important, as mailing medications can be problematic-- perhaps our readers can provide comment as to their experiences on posting medications to Zimbabwe.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV Cut In Mouth
- Too Scared To Get Tested After Anal Fisting
- Is Cold Feet A Symptom Of Acute HIV Infection?
- Blowjob From A Prostitute Should I Get Tested
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.